Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

March 31, 2013Crisp County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 31, 2013, 5:13 PM EDT for Crisp County, Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2013, 5:13 PM EDT (21:13 UTC)
Expired
Mar 31, 2013, 6:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA

County Crisp County, GA

The radar

The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:37 PM EDTHAIL 0.753 S Cordele, GATHE EMERGENCY MANAGER IN CRISP COUNTY REPORTED DIME TO PENNY SIZED HAIL ABOUT 3 MILES SOUTH OF CORDELE.
Mar 31, 5:44 PM EDTHAIL 12 S East Crisp, GATHE CRISP COUNTY EMERGENCY MANAGER REPORTED QUARTER SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2013-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2013-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WWUS82 KFFC 312113
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN MAR 31 2013

GAZ106-312200-
513 PM EDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CRISP COUNTY UNTIL 600 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG 
THUNDERSTORMS FROM WEST OF FORT EARLY THROUGH SOUTHEAST OF ARABI... 
MOVING EAST NORTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE 
ACROSS PORTIONS OF CRISP COUNTY THROUGH 600 PM EDT. SOME LOCATIONS 
IN THE PATH OF THESE STORMS INCLUDE FORT EARLY...THE GEORGIA 
VETERANS MEMORIAL STATE PARK...ARABI...RAINES...WENONA...HATLEY... 
CORDELE...EAST CRISP AND TREMONT. HEAVY DOWNPOURS WILL CAUSE PONDING 
OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3183 8388 3185 8395 3190 8394 3192 8392
      3193 8392 3203 8396 3203 8361 3181 8361
      3180 8362 3180 8380
TIME...MOT...LOC 2112Z 251DEG 26KT 3185 8411 3177 8389
          3170 8361

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 3:29 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 31, 3:29 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SUN MAR 31 2013

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
SCATTERED SHOWERS WILL BECOME MORE WIDESPREAD THIS EVENING AS THE
COLD FRONT MOVES INTO THE TENNESSEE VALLEY. THE ATMOSPHERE AHEAD OF
THE FRONT IS TROPICAL IN NATURE AND THE SMALL SHOWERS ARE PUTTING
OUT SOME HEAVY RAINFALL. THERE WILL ALSO BE ISOLATED TO SCATTERED
THUNDER MIXED IN WITH THE SHOWERS. THE PRECIP WILL END FROM THE
NORTHWEST LATE TONIGHT WITH MOST AREAS BECOMING PARTLY SUNNY BY LATE
MORNING ON MONDAY. GUIDANCE TEMPS LOOK REASONABLE AND HAVE MADE ONLY
MINOR CHANGES TO TEMPS FOR TONIGHT AND MONDAY.

/17

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE LATEST 12Z ECMWF AND GFS MODEL RUNS ARE NOW IN MUCH BETTER
AGREEMENT WITH RESPECT TO OVERALL POSITION AND TIMING OF OUR LOW
PRESSURE SYSTEM TOWARD END WEEK. BOTH MODELS NOW TRACK THE SURFACE
LOW OVER MAINLY SOUTH GA THURSDAY NIGHT... WITH MOST OF THE FORECAST
AREA REMAINING IN A COOLER NORTHEAST WEDGE FLOW AT THE SURFACE...
RESULTING IN MORE OF A STABLE OVERRUNNING RAIN EVENT FOR THURSDAY
AND THURSDAY NIGHT. HOWEVER... APPEARS THAT PARTS OF CENTRAL GA COULD
GET IN THE WARM SECTOR THURSDAY EVENING AND OVERNIGHT... WHICH WOULD
SUPPORT MORE SURFACE BASED CONVECTION IN THAT AREA. WITH MUCH UNCERTAINTY
ON THE PROGRESSION OF THE WARM FRONT NORTHWARD INTO CENTRAL GEORGIA...
ALL INTEREST ARE ADVISED TO MONITOR LATER FORECAST CLOSELY FOR POTENTIAL
SEVERE WEATHER RISK DEVELOPING ALONG AND SOUTH OF THE WARM FRONT ON
THURSDAY AND THURSDAY NIGHT. AT THIS TIME... IT APPEARS THIS EVENT
COULD BE MORE OF A HEAVY RAIN EVENT... WHERE 1 TO 3 INCHES OF RAIN
LOOKS POSSIBLE OVER THE FORECAST AREA FROM EARLY THURSDAY THROUGH EARLY
FRIDAY... WITH THE GREATER AMOUNTS EXPECTED OVER CENTRAL GA WHERE THE
HEAVIER...MORE UNSTABLE CONVECTION APPEARS MORE LIKELY TO OCCUR AT
THIS TIME. EXPECT TO CLEAR OUT ON FRIDAY WITH HIGH PRESSURE AND
DRIER CONDITIONS ON TAP FOR THE WEEKEND. /39

PREVIOUS LONG TERM ... /MONDAY NIGHT THROUGH SATURDAY/
/ISSUED AT 415 AM EDT SUN MAR 31 2013/
MAIN RAIN EVENT WILL ENCOMPASS THE SECOND HALF OF THE WEEK.
GFS/EUROPEAN SIMILAR WITH BRINGING RAIN TO THE AREA POSSIBLY AS
EARLY AS TUESDAY NIGHT/WEDNESDAY BUT MORE SO WEDNESDAY NIGHT INTO
FRIDAY. A WARM FRONT DEVELOPS ALONG THE GULF COAST WITH
OVERRUNNING MOIST FLOW SETTING UP. THE MAIN DIFFERENCE BETWEEN THE
GFS AND EUROPEAN IS THE EUROPEAN BRINGS SURFACE LOW PRESSURE
ACROSS CENTRAL TO S GA THURSDAY NIGHT AND FRIDAY WHILE THE GFS
TAKES THE SURFACE LOW ACROSS N FL. GFS BRINGS ONLY MINIMAL MUCAPE
INTO CENTRAL GA THURSDAY/THURSDAY NIGHT. IF THE EUROPEAN SURFACE
SOLUTION COMES TO PASS THE CHANCES FOR THUNDERSTORMS WOULD BE
GREATER WITH THE WARM FRONT POSSIBLY GETTING INTO CENTRAL GA WITH
A LOW END THREAT FOR SEVERE WEATHER. EITHER WAY A GOOD RAIN EVENT
WITH 1 TO 2 INCHES ACROSS CENTRAL GA. THE UPPER TROUGH MOVES TO
THE AREA FRIDAY WITH THE GFS A LITTLE FASTER WITH THE TROUGH AND
MOISTURE EXITING THAN THE EUROPEAN. A DAMPENING SHORT WAVE RIDGE
AND SURFACE HIGH PRESSURE MOVE TO THE AREA SATURDAY WITH DRY
CONDITIONS EXPECTED AND THIS LOOKS TO CONTINUE FOR SUNDAY.

BDL

&&

.AVIATION...
18Z UPDATE...
/ISSUED AT 135 PM EDT SUN MAR 31 2013/
SCATTERED SHOWERS REMAINING FROM THIS MORNINGS CONVECTION OVER
ALABAMA WILL CONTINUE ACROSS THE FORECAST AREA THIS AFTERNOON. AS
SURFACE HEATING INCREASES LATE THIS AFTERNOON...ISOLATED TSRA WILL
DEVELOP. THE NEXT SHORT WAVE WILL MOVE INTO THE AREA THIS EVENING
BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. PRECIP WILL END FROM
THE NORTH AFTER MIDNIGHT. PLENTY OF LOW LEVEL MOISTURE TONIGHT
WILL KEEP CIGS BELOW 1000 FT MOST AREAS. CIGS WILL RISE TO VFR BY
18Z MON ALL AREAS AND REMAIN VFR THROUGH MONDAY AFTERNOON.
SOUTHWEST WINDS WILL BECOME LIGHT THIS EVENING...THEN NORTHWEST
AFTER FROPA LATE TONIGHT. WIND SPEEDS WILL INCREASE MONDAY MORNING
WITH GUSTS TO 15 TO 20KTS MONDAY AFTERNOON.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          51  75  46  65 /  90  10  10  10
ATLANTA         54  71  50  62 /  90  10  10  10
BLAIRSVILLE     48  67  39  60 /  90  10  20  10
CARTERSVILLE    50  72  43  60 /  90  10  10  10
COLUMBUS        59  77  52  75 /  90  30   5  10
GAINESVILLE     50  72  47  60 /  90  10  10  10
MACON           57  77  48  73 /  90  30   5  10
ROME            49  72  43  60 /  90  10  20  10
PEACHTREE CITY  52  73  45  66 /  90  10   5  10
VIDALIA         61  76  53  77 /  70  60  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....39
AVIATION...17
Hazardous weather outlook, Mar 31, 5:30 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT SUN MAR 31 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
530 AM EDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND TONIGHT.

.DISCUSSION...
ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA TODAY.
SOME INSTABILITY WILL BE ASSOCIATED WITH THE DISTURBANCE ALLOWING
FOR THE POTENTIAL OF ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY
DURING THE AFTERNOON AND EVENING BUT POTENTIAL COULD LINGER ACROSS
CENTRAL GEORGIA LATE TONIGHT. THE MAIN THREATS WILL BE FREQUENT
LIGHTNING...HEAVY RAIN AND POSSIBLY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
CENTRAL GEORGIA ON MONDAY. NO SEVERE WEATHER IS EXPECTED.
A MODERATE TO POSSIBLY HEAVY RAIN EVENT IS EXPECTED TO DEVELOP
ACROSS PORTIONS OF CENTRAL GEORGIA IN THE WEDNESDAY TO FRIDAY TIME
FRAME. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE MAINLY WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT ACROSS THE ENTIRE AREA WITH SOME CHANCES FOR
THUNDERSTORMS OVER MAINLY CENTRAL GEORGIA. THE GREATEST RAIN AMOUNTS
CAN BE EXPECTED OVER PORTIONS OF CENTRAL GEORGIA. THERE IS GREAT
UNCERTAINTY BUT IF A WARM FRONT CAN MAKE IT INTO CENTRAL GEORGIA
THURSDAY NIGHT...THERE COULD BE A RISK OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Mar 31, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN MAR 31 2013

GAZ106-312200-
513 PM EDT SUN MAR 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CRISP COUNTY UNTIL 600 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM WEST OF FORT EARLY THROUGH SOUTHEAST OF ARABI...
MOVING EAST NORTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PORTIONS OF CRISP COUNTY THROUGH 600 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE FORT EARLY...THE GEORGIA
VETERANS MEMORIAL STATE PARK...ARABI...RAINES...WENONA...HATLEY...
CORDELE...EAST CRISP AND TREMONT. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3183 8388 3185 8395 3190 8394 3192 8392
      3193 8392 3203 8396 3203 8361 3181 8361
      3180 8362 3180 8380
TIME...MOT...LOC 2112Z 251DEG 26KT 3185 8411 3177 8389
          3170 8361

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 5:31 PM EDTSpecial Weather StatementFFCWilcox29 min
Mar 31, 5:35 PM EDTSpecial Weather StatementFFCWebster40 min
Mar 31, 5:40 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox35 min
Mar 31, 5:56 PM EDTSpecial Weather StatementFFCTelfair34 min
Mar 31, 6:03 PM EDTSpecial Weather StatementFFCSumter42 min
Mar 31, 6:15 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen45 min
Mar 31, 6:34 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Schley, Sumter41 min
Mar 31, 6:59 PM EDTSpecial Weather StatementFFCMarion46 min
Mar 31, 7:08 PM EDTSpecial Weather StatementFFCHouston37 min
Mar 31, 7:35 PM EDTSpecial Weather StatementFFCEmanuel40 min
Mar 31, 7:39 PM EDTSpecial Weather StatementFFCBleckley, Houston51 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.